MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNAET0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during cataract surgery with intraocular lens (iol) implant procedure, leading haptic could not be folded properly and the iol implantation failed.An injector was also defective.The iol was implanted in the patient's eye as it was and remains in place.The surgery was completed on same day.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis, and the reported complaint could not be confirmed.The device was received in an opened blister tray inside the product carton.Solution is dried in the device.The lock-out assembly has been removed.The plunger has been advanced outside of the device.The intraocular lens (iol) was not returned.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Additional information: the complainant indicates the use of non-company viscoelastic which is not qualified for use with the associated product.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the surgeon states the use of non-qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23358358
Report Number9612169-2025-02105
Device Sequence Number21132843
Product Code POE
UDI-Device Identifier00380652406314
UDI-Public(01)00380652406314(17)271204(11)231206(10)25767271
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNAET0
Device Lot Number25767271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPEGAN-HI.
Patient SexUnknown